Friday, April 30, 2010

Cancer Side Effect

Forgive me for not posting the Friday Weight Loss. I decided not to. I don't need one more thing to feel badly about. I ate three candy bars this week. *sigh* When the going gets tough, the tough eat chocolate. Or something. I'm pretty sure that the weight loss is zero. I decided to cut myself a break. I've gone back to my SlimFast (chocolate). I'm back on the horse, and will resume the weigh-ins next week.

I was driving to school yesterday morning and I heard Marcia Cross doing an advertisement for migraine headaches, urging all people who suffer from headaches to be medically diagnosed because there were treatments for migraine. Migraines were a terrible problem for me. They would last for a week sometimes, and probably two or three times a year, I'd get such a severe one that it would require a shot. However, I have not had a migraine since the first chemo. That was a full year and a half ago. I've had minor headaches from, say, not getting my morning caffeine (Addicted? No. Why do you ask?) or when I read too much, but they are minor things that I can quickly fix. I do not believe that I have resorted to even taking an aspirin for them.

That just amazes me.

5 comments:

A Novel Woman said...

Might they have also been because they were triggered by hormones and those have changed since chemo? I know my migraines went away when I started meds to reduce my hypertension. What a bonus of a side effect!

BUSH BABE said...

Gads... well, that's ONE way to get rid of them, I guess. I don't think I'll recommend it to Jeanie though...
:-)
BB

Karen said...

You know, my daughter Melissa gets migraines, and they truly are unbearable (blurry vision, vomiting). With each onset of a migraine (and they used to occur several times a month), she finds that the only thing that helps is going straight to bed and sleeping it off - and missing school, time with friends, etc. No fun.

I learned at a recent nursing conference that Omega-3's (here we go again with THOSE!) can help. She's been taking them every day and the migraines occur at longer intervals (like only once every 6 weeks or so) and they are less severe.

Bill of Wasilla said...

I'm not even supposed to eat chocolate right now. It's a hell of a thing. Glad your migraines have eased. As to the weight loss - what a battle! You win a round, you lose a round.

Kayleigh said...

Me too! Not a one. I agree w/the commentor that said it was due to hormone changes. I strongly believe that my migraines were triggered by menstruation and thanks to chemopause I've had stable, albeit less, estrogen.

Enjoy -- there's not all that many perks from cancer treatment so revel in what ya got, lol!